Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 15, 2018, 8:55 PM CDT for 24 counties in Texas. It took effect at Mar 16, 2018, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2018, 8:55 PM CDT (01:55 UTC)
- In effect from
- Mar 16, 2018, 11:00 AM CDT
- Expired
- Mar 16, 2018, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3418 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561 WWUS84 KLUB 160155 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 855 PM CDT Thu Mar 15 2018 TXZ021>035-039-040-161100- /O.EXP.KLUB.FW.W.0009.000000T0000Z-180316T0200Z/ /O.UPG.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ /O.NEW.KLUB.FW.W.0010.180316T1600Z-180317T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Yoakum-Terry- 855 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM CDT Friday. The Fire Weather Watch is no longer in effect. * Timing...A Red Flag Warning is in effect on Friday from 11 am through 9 pm. * Wind...West at 20 to 30 mph with gusts to 40 mph on Friday. * Humidity...Between 5 and 10 percent on Friday. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ TXZ036>038-041>044-161100- /O.UPG.KLUB.FW.A.0010.180316T1700Z-180317T0200Z/ /O.NEW.KLUB.FW.W.0010.180316T1600Z-180317T0200Z/ Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall- 855 PM CDT Thu Mar 15 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM CDT Friday. The Fire Weather Watch is no longer in effect. * Timing...A Red Flag Warning is in effect on Friday from 11 am through 9 pm. * Wind...West wind 20 to 25 mph with gusts to 35 mph. * Humidity...Between 5 and 10 percent. * Fuels...Critically dry. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
2 follow-up statements
793 WWUS84 KLUB 161047 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 547 AM CDT Fri Mar 16 2018 TXZ021>025-027>031-033>037-039>043-170200- /O.NEW.KLUB.FW.A.0011.180318T1700Z-180319T0200Z/ /O.CON.KLUB.FW.W.0010.180316T1600Z-180317T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- Kent- 547 AM CDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND WESTERN ROLLING PLAINS... The National Weather Service in Lubbock has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM CDT Friday. * Timing...A Red Flag Warning is in effect today from 11 am through 9 pm. The Fire Weather Watch is in effect Sunday afternoon and evening. * Wind...out of the West, generally at 20 to 30 mph with gusts to 45 mph today, with stronger winds across the north. Similar or higher wind speeds are expected on Sunday. * Humidity...Between 5 and 10 percent both today and Sunday. * Fuels...Are Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ026-032-038-044-170200- /O.CON.KLUB.FW.W.0010.180316T1600Z-180317T0200Z/ Childress-Cottle-King-Stonewall- 547 AM CDT Fri Mar 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHEAST TEXAS PANHANDLE AND THE EASTERN ROLLING PLAINS... * Timing...A Red Flag Warning is in effect today from 11 am through 9 pm. * Wind...West wind 20 to 30 mph with gusts to 40 mph. * Humidity...Between 5 and 10 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop could spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
651 WWUS84 KLUB 170208 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 908 PM CDT Fri Mar 16 2018 TXZ021>025-027>031-033>037-039>043-170330- /O.EXP.KLUB.FW.W.0010.000000T0000Z-180317T0200Z/ /O.CON.KLUB.FW.A.0011.180318T1700Z-180319T0200Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- Kent- 908 PM CDT Fri Mar 16 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND WESTERN ROLLING PLAINS... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... The National Weather Service in Lubbock has allowed the Red Flag Warning to expire. A Fire Weather Watch for Sunday afternoon and evening remains in effect. * Timing...A Fire Weather Watch is in effect Sunday afternoon and evening. * Wind...West generally at 20 to 30 mph with gusts to 45 mph are expected on Sunday. * Humidity...Between 5 and 10 percent Sunday. * Fuels...Are Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$ TXZ026-032-038-044-170315- /O.EXP.KLUB.FW.W.0010.000000T0000Z-180317T0200Z/ Childress-Cottle-King-Stonewall- 908 PM CDT Fri Mar 16 2018 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS. Relative humidities are slowly increasing and wind speeds slowly decreasing as we head into tonight. This will alleviate fire weather conditions heading into Saturday. However, a cold front will push across the region arriving after midnight across the northern Rolling Plains and northern South Plains. Wind directions will change to the northeast with speeds between 10 to 15 mph for any ongoing fires across the forecast area. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 15, 5:57 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Mar 15, 5:57 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 557 PM CDT Thu Mar 15 2018 .AVIATION... Windy continues will prevail the remainder of the afternoon well into the evening hours with speeds only diminishing to near 20 mph overnight. Blowing dust (with the possible addition of smoke at KPVW from a wildfire about 50miles west of Lubbock) will bring periods of MVFR visibility. More wind and dust tomorrow though mostly VFR conditions are expected. Just not pleasant flying VFR. && .UPDATE... Expanded the wind advisory eastward to the edge of the escarpment given the observed trends. The speeds should start to diminish after sunset with the advisory valid until 9pm. Wind speeds will remain up near 20 mph tonight. We continue to analyze data for tomorrow's winds and RH and will likely be upgrading tomorrow's fire weather watch to a red flag warning near the current red flag warning's expiry at 9pm. Elevated cumulus is evident on visible satellite. There is a low risk of a storm or two popping up this evening. The primary hazards will be downburst winds (under fairly benign looking storms) and the occasional flash of lightning. && .PREV DISCUSSION... /issued 340 PM CDT Thu Mar 15 2018/ DISCUSSION... Fire weather concerns remain the main story in the forecast along with some breezy to windy days ahead. Mid-level cloud deck developed as the models indicated yesterday but the aerial coverage was a bit smaller than expected. Timing is also pretty much on track and the band of mid-level clouds is moving east of the area. GOES-16 Meso1 scans shows that any form of clouds that could produce precipitation are well east of the area and elevated CU field pushing in from the west likely won't have any precip reaching the ground with it so have removed any PoPs for tonight. Wind speeds are ramping up out west and we are starting to see conditions fall into Red Flag criteria so will let the current warning and wind advisory continue. Boundary layer never really decouples overnight so we will see continued strong wind speeds through the night into tomorrow with a gradual shift to the west as well. This will help to hold low temperatures a few degrees warmer than this morning thanks to the ongoing mixing through the night. In contrast to today, wind speeds will be decreasing through the day Friday as the upper-level level low continues to push across the Central Plains allowing the pressure gradient to relax through the day. However, any low-level moisture will rapidly push east with dewpoints falling into the single digits by the afternoon. High temperatures will be cooler than today especially across the Caprock but we should still see low 80s across the Rolling Plains due to good downslope component coming off the Caprock. A weak cold front will push in from the northeast Saturday morning with the general consensus in the models getting the front as far west as the edge of the Caprock by Saturday afternoon. This will give us a brief reprieve from the fire weather conditions as dewpoints behind the front could manage to get into the low 40F range. The front will knock highs back into the low to mid 70s but there is some uncertainty on how strong the cold airmass will be behind this front. We could be a few degrees cooler than this if we get a good surge behind the front. The dryline starts to slosh west overnight Saturday into Sunday morning as a strong mid-level trough pushes across the western U.S. towards the Rockies. Flow aloft will become increasingly cyclonic with time which will start the development of a surface trough near the TX/NM state line helping to pull the moisture west. As we head through the day Sunday, increasing wind speeds through the depth of the atmosphere combined with veering to the west will rapidly mix the dryline/surface trough east of the area through the day Sunday. Downslope warming and drying will probably result in another critical fire weather day Sunday afternoon depending on if we can warm temperatures across the Caprock out of the upper 60s/lower 70s. Monday remains a bit uncertain as the mid-level trough continues to strengthen, deepening into a closed low across the Central Plains. Models try to wrap moisture around the low both aloft and at the surface while pushing a cold front into the area during the day Monday. This will likely be another day with breezy to windy conditions in the morning and gradually decreasing in speed through the day. We should finally have a break from breezy to windy conditions Tuesday through Thursday as we see weak ridging aloft approach the region from the west. Decent low-level moisture return may also occur by the very end of the forecast but the models are already starting to decrease how much moisture there is so we aren't too confident seeing any relief from the current dry and dusty pattern. Jordan FIRE WEATHER... Fire weather conditions are slowly worsening across the region although we are still above critical levels at the time of this AFD. We will likely see a window of Red Flag conditions especially along and west of I-27/US 87 before sunset as wind speeds ramp up and drier air pushes into the region. Wind speeds will remain around 15-25 to 20-30 mph overnight tonight but wind directions will swing more towards the west through the morning. Friday will see Red Flag conditions through the first half of the day but wind speeds will decrease through the afternoon providing some relief from red flag conditions late in the day. The next day with potential critical fire weather will be Sunday as another storm system swings across the Rockies and strengthens as it swings into northern OK/southern KS late in the day Sunday. Some moisture recovery will take place behind a cold front on Saturday but low-level moisture will quickly be pushed east through the day Sunday. Wind speeds will once again climb into the 20-30 mph range so we will need to watch this day for a Fire Weather Watch. Monday is looking more uncertain as strong wind speeds will be in place early in the day being a hold-over from Sunday. A weak front will try to push across the region on Monday which would bring in slightly higher moisture levels while also keeping temperatures down closer to normal. Wind speeds will be decreasing through the day after shifting to the northwest behind the front so there may be a narrow window for Red Flag conditions early in the day. Jordan && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for TXZ021>044. Red Flag Warning until 9 PM CDT this evening for TXZ021>035-039- 040. Wind Advisory until 9 PM CDT this evening for TXZ021>024-027>030- 033>036-039-040. && 26/99/26
Hazardous weather outlook, Mar 15, 8:38 PM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 838 PM CDT Thu Mar 15 2018 TXZ021>044-170145- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 838 PM CDT Thu Mar 15 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight Elevated to near critical fire weather conditions are expected tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Critical fire weather is expected again on Friday. A Red Flag Warning is effect from late morning through mid-evening on Friday. Wind and fire weather concerns are expected on Sunday and Monday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 5:34 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Floyd, Hale, Hall and 4 more | 8 hr |
| Mar 16, 5:47 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 33 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.